liu.seSearch for publications in DiVA
Change search
ReferencesLink to record
Permanent link

Direct link
A new approach to Sobolev spaces in metric measure spaces
Linköping University, Department of Mathematics, Mathematics and Applied Mathematics. Linköping University, Faculty of Science & Engineering.
2016 (English)In: Nonlinear Analysis, ISSN 0362-546X, E-ISSN 1873-5215, Vol. 142, 194-237 p.Article in journal (Refereed) PublishedText
Abstract [en]

Let (X, d(X), mu) be a metric measure space where X is locally compact and separable and mu is a Borel regular measure such that 0 amp;lt; mu(B(x, r)) amp;lt; infinity for every ball B(x, r) with center x is an element of X and radius r amp;gt; 0. We define chi to be the set of all positive, finite non- zero regular Borel measures with compact support in X which are dominated by mu, and M = X boolean OR {0}. By introducing a kind of mass transport metric d(M) on this set we provide a new approach to first order Sobolev spaces on metric measure spaces, first by introducing such for functions F : X -amp;gt; R, and then for functions f : X -amp;gt; [-infinity, infinity] by identifying them with the unique element F-f : X -amp;gt; R defined by the mean- value integral: Ff(eta) - 1/vertical bar vertical bar eta vertical bar vertical bar integral f d eta. In the final section we prove that the approach gives us the classical Sobolev spaces when we are working in open subsets of Euclidean space R-n with Lebesgue measure. (C) 2016 Elsevier Ltd. All rights reserved.

Place, publisher, year, edition, pages
PERGAMON-ELSEVIER SCIENCE LTD , 2016. Vol. 142, 194-237 p.
Keyword [en]
Sobolev space; Metric measure space; Mass transport
National Category
Mathematical Analysis
URN: urn:nbn:se:liu:diva-130256DOI: 10.1016/ 000378058400009OAI: diva2:950674
Available from: 2016-08-01 Created: 2016-07-28 Last updated: 2016-08-22

Open Access in DiVA

The full text will be freely available from 2018-05-26 15:09
Available from 2018-05-26 15:09

Other links

Publisher's full text

Search in DiVA

By author/editor
Sjödin, Tomas
By organisation
Mathematics and Applied MathematicsFaculty of Science & Engineering
In the same journal
Nonlinear Analysis
Mathematical Analysis

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 27 hits
ReferencesLink to record
Permanent link

Direct link